Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 3, 2012, 9:51 PM EDT for 6 counties in New York. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 9:51 PM EDT (01:51 UTC)
- Expired
- May 3, 2012, 10:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Cayuga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 95 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:56 PM EDT | HAIL 0.75 | Penn Yan, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
706 WUUS51 KBGM 040151 SVRBGM NYC011-097-099-101-109-123-040230- /O.NEW.KBGM.SV.W.0005.120504T0151Z-120504T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 951 PM EDT THU MAY 3 2012 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CAYUGA COUNTY IN CENTRAL NEW YORK... NORTHEASTERN SCHUYLER COUNTY IN CENTRAL NEW YORK... SOUTHERN SENECA COUNTY IN CENTRAL NEW YORK... NORTHEASTERN STEUBEN COUNTY IN CENTRAL NEW YORK... NORTHWESTERN TOMPKINS COUNTY IN CENTRAL NEW YORK... YATES COUNTY IN CENTRAL NEW YORK... * UNTIL 1030 PM EDT. * AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLUFF POINT...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILO CENTER BY 958 PM EDT... MAYS MILLS AND MILO CENTER BY 1000 PM EDT... HIMROD BY 1002 PM EDT... DRESDEN BY 1004 PM EDT... WILLARD...LODI STATION AND KENDAIA BY 1010 PM EDT... LODI BY 1012 PM EDT... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! && LAT...LON 4269 7725 4288 7662 4250 7650 4251 7721 TIME...MOT...LOC 0151Z 257DEG 31KT 4264 7709 $$ HEDEN
1 follow-up statement
492
WWUS51 KBGM 040210
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1010 PM EDT THU MAY 3 2012
NYC097-101-040220-
/O.CAN.KBGM.SV.W.0005.000000T0000Z-120504T0230Z/
SCHUYLER NY-STEUBEN NY-
1010 PM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEUBEN AND
NORTHEASTERN SCHUYLER COUNTIES IS CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4258 7701 4273 7705 4280 7690 4288 7662
4256 7652
TIME...MOT...LOC 0210Z 253DEG 30KT 4269 7689
$$
NYC011-099-109-123-040230-
/O.CON.KBGM.SV.W.0005.000000T0000Z-120504T0230Z/
YATES NY-SENECA NY-TOMPKINS NY-CAYUGA NY-
1010 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN CAYUGA...NORTHWESTERN TOMPKINS...SOUTHERN SENECA AND
NORTHEASTERN YATES COUNTIES...
AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DRESDEN...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OVID...ROMULUS AND KENDAIA BY 1015 PM EDT...
HAYTS CORNERS...SHELDRAKE SPGS AND INTERLAKEN BY 1020 PM EDT...
EAST VARICK...SHELDRAKE AND KIDDERS BY 1025 PM EDT...
WILLETS BY 1030 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
TRAINED WEATHER SPOTTERS REPORTED DIME SIZE HAIL IN PENN YAN WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4258 7701 4273 7705 4280 7690 4288 7662
4256 7652
TIME...MOT...LOC 0210Z 253DEG 30KT 4269 7689
$$
HEDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:02 PM EDT, 49 minutes earlier.
Area forecast discussion, May 3, 9:02 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 902 PM EDT THU MAY 3 2012 .SYNOPSIS... HIT AND MISS SHOWERS AND THUNDERSTORMS THIS EVENING...MAINLY ACROSS NORTHEAST PENNSYLVANIA...WILL BECOME MORE WIDESPREAD LATER TONIGHT AND FRIDAY...AS A COLD FRONT ULTIMATELY APPROACHES THE REGION. THE FRONT WILL PUSH SOUTH OF THE AREA FRIDAY NIGHT...WITH MAINLY DRY AND A BIT COOLER WEATHER EXPECTED THIS WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... 9 PM UPDATE...QUICK UPDATE GIVEN THE ONGOING CONVECTION. BASED ON THE HRRR...MAIN UPDATE WAS TO INCLUDE CHANCE FOR T-STORMS ACROSS THE SOUTHERN TIER OF NY INTO NORTHERN PA THROUGH 05Z. PREVIOUS AFD IS BELOW. 4 PM THU UPDATE... STABILITY GRADIENT IS QUITE EVIDENT ATTM...BOTH ON OBSERVED PARAMETERS AND SAT/RADAR IMAGES...WITH MUCH BETTER TSTM POTENTIAL EVIDENT ACRS THE TWIN TIERS AND OUR SRN ZNS...VERSUS ELSEWHERE IN THE CWA. BASED ON THE COLLOCATION OF INSTAB AND WEAK FORCING THROUGH ABT 01-02Z...FROM THE SRN TIER OF NY SWD THROUGH NE PA...WE'LL CARRY SCTD SHRA/TSRA...WITH LTL OR NO ACTIVITY EXPECTED FOR THE REST OF THE FA. SOME OF THESE STORMS MAY HAVE TO BE WATCHED CLOSELY...AS VERY WEAK LOW-LVL SHEAR ACTUALLY IS PROGGED TO IMPROVE A BIT THROUGH THIS EVE...AND A WEAK SFC BNDRY REMAINS IN THE VICINITY. LATER TNT (AFTER ABT 06Z)...ANOTHER CLUSTER OF SHRA/TSRA SHOULD MOVE INTO UPSTATE NY FROM THE W (REMNANTS OF CURRENT COMPLEX ACRS MI AND SRN ONT). THUS...WE'LL INCREASE POPS LATE AT NGT TO LIKELY/NUMEROUS VALUES...TAPERING BACK TO CHC/LOW CHC DOWN OVER NE PA. PREV DISC... 1045 AM UPDATE... AS OF LATE MRNG...SAT IMAGERY INDICATES THAT LWR CLDS ARE HANGING TOUGH ACRS NRN/ERN PTNS OF THE FA...WITH MUCH OF THE CNTRL SRN TIER/BRADFORD CNTY PA INTO SUNSHINE. IN ALL LIKELIHOOD...THE ST LYR WILL ERODE A BIT FURTHER THIS AFTN...AS BLYR HEATING WORKS ON THE LOW CLOUD MASS. THUS...PTLY TO MOSTLY SUNNY SKIES SHOULD BE THE RULE THROUGH AT LEAST MID-AFTN...ROUGHLY W OF A LN FROM AUBURN-KBGM-KAVP...WITH MUCH MORE LIMITED SUN FARTHER TO THE E...DEEPER INTO THE MARITIME AMS N/E OF A WEAK SFC BNDRY. OVERALL...WE ONLY TWEAKED THIS AFTN'S MAX TEMP GRID SLIGHTLY FROM EARLIER PROJECTIONS...TRYING TO SHOW A SW-NE GRADIENT ACRS THE RGN. AS FAR AS CONVECTIVE POTENTIAL IS CONCERNED...INSTAB IS BUBBLING UP ATTM ACRS WRN NY/PA...GENERALLY TO THE W AND S OF OUR CWA. WE DO ANTICIPATE THAT THE AMS WILL BECOME AT LEAST SOMEWHAT UNSTABLE IN OUR WRN/SRN ZNS THIS AFTN (ML CAPES PERHAPS 500-1000...WHERE SUNSHINE IS MOST PREVALENT). AT ISSUE IS A MID-LVL WARM LYR (825-700 MB) ON THIS MRNG'S KBUF SNDG. GIVEN ONLY WEAK UPR-LVL FORCG...IT MAY BE DIFFICULT TO PUSH AIR PARCELS PAST THIS RGN OF CIN. GIVEN THAT HRRR/LOCAL WRF GUIDANCE IS HINTING AT SOME CONVECTIVE DEVELOPMENT AFTER 18Z WRN/SRN PTNS OF THE FA (WHERE THERE WILL BE SOME INSTAB...AS MENTIONED BEFORE)...WE'LL HEDGE OUR BETS AND GO WITH SCTD SHRA/TSRA THIS AFTN...FROM NEAR KELM SEWD INTO NE PA. ELSEWHERE...WE THINK ANY ACTIVITY WILL BE AT A MINIMUM...AND POPS WILL BE QUITE LOW. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... FOR FRI...A MUDDY PICTURE IS THERE ATTM WITH REGARDS TO CONVECTIVE POTENTIAL. WHILE THE MAIN SFC COLD FRNT SHOULD BE CROSSING THE FA AT A DIURNALLY FAVORABLE TIME OF DAY (AFTN INTO EARLY EVE)...VEERING WINDS SHOULD WELL PRECEDE THIS BNDRY (MINIMIZED CONVERGENCE)...AND THE DEGREE OF CLEARING/SUNSHINE IS UNCERTAIN BEHIND EARLY AM ACTIVITY. FOR NOW...WE'LL MAINTAIN CONTINUITY AND CALL FOR SCTD SHRA/TSRA...CONCENTRATED UP N IN THE AM...THEN FROM AFTN ONWARD ACRS NY'S SRN TIER AND NE PA. THE FLOW SEEMS MORE UNIDIRECTIONAL THAN IT IS ATTM (WNW OVER A DEEP LYR)...BUT IS ALSO STGR IN MAGNITUDE. AS MENTIONED BEFORE...THE INSTAB IS A QUESTION MARK...AND DEPENDS ON BLYR HEATING. MODEL PROGS ARE FOR ML CAPES IN THE 500-750 RANGE FRI AFTN. AT ANY RATE...WE SHOULD SEE A DECREASE IN ACTIVITY BY EARLY FRI EVE...AS THE AFOREMENTIONED FRNT PUSHES SWD. THEREAFTER...THE WEEKEND LOOKS MOSTLY DRY...AS HIGH PRES NOSES SEWD FROM S-CNTRL CANADA. TEMPS LOOK A LTL COOLER SAT/SUN...BUT AFTN HIGHS SHOULD STILL MAKE IT INTO THE 60S-LWR 70S...SPCLY SAT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... 220 PM UPDATE...WNW FLOW...TRANSITIONS TO UPPER RIDGING INTO EARLY NEXT WEEK...BUT THINGS GET MUDDLED HEADING INTO MIDWEEK AS DEEP TROUGH OR UPPER LOW DROPS INTO WESTERN GREAT LAKES AND SHIFTS OUR WAY WITH TIME. THERE IS UNCERTAINTY AS TO IF THE RIDGING WILL BE AMPLIFIED OR FLAT EARLY IN THE WEEK. OVERALL...IT LOOKS LIKE A FAIRLY DIRTY RIDGE WITH EMBEDDED WAVES PASSING THROUGH IT...FAVORING A FLATTER RIDGE. THAT COMBINED WITH FAIRLY LARGE HIGH OFF THE COAST...KEEPING A SOUTHEASTERLY SURFACE FLOW INSTEAD OF SOUTHWESTERLY...FAVORS TEMPERATURES STAYING FAIRLY CLOSE TO NORMAL RATHER THAN SURGING WELL ABOVE IT. CHANCE OF SHOWERS MONDAY NIGHT THROUGH WEDNESDAY...NOT VERY COMMITTAL ON SPECIFIC TIMING. PATTERN LOOKS TO FEATURE WARM FRONT AROUND MONDAY NIGHT/EARLY TUESDAY...FOLLOWED BY COLD OR OCCLUDED FRONT IN THE LATE TUESDAY/WEDNESDAY TIME FRAME. SLIGHTLY ABOVE NORMAL TEMPERATURES /IF ANY/...WILL TRANSITION TOWARDS NORMAL TUESDAY/WEDNESDAY...WITH TROUGHY PATTERN PROBABLY INBOUND BEYOND FOR A PERIOD OF AT LEAST SLIGHTLY BELOW NORMAL TEMPERATURES. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... WARM FRONT JUST SHIFTING NORTH AT 18Z...HAS ALLOWED MVFR CIGS TO BREAK ACROSS THE AREA. HOWEVER...INCREASED SUNSHINE WILL SERVE TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON...MAINLY TOWARDS KELM AND KAVP WHERE THE SUN HAS BEEN OUT THE LONGEST. THESE TERMINALS APPEAR BEST SET UP FOR POSSIBLE THUNDERSTORMS 21Z-01Z AS A WEAK DISTURBANCE MOVES ACROSS AND HARNESSES THE INSTABILITY. KITH-KBGM WILL BE MORE ON THE FRINGE OF INSTABILITY...BUT WILL STILL HAVE TO WATCH THINGS CLOSELY. OVERNIGHT...IN WAKE OF CONVECTIVE WAVE...MOIST NEAR-SURFACE LAYER...AND LIMITED CLOUD COVER ALOFT...MAY LET LOW STRATUS AND/OR FOG DEVELOP TONIGHT. HOWEVER...LOW CONFIDENCE IN THE DETAILS BECAUSE OTHER UPPER DISTURBANCES COULD BRING MORE WAVES OF CONVECTION OVERNIGHT INTO FRIDAY MORNING. FOR NOW...I ADDED AT LEAST SHOWERS TO THE NORTHERN TERMINALS WHERE THERE IS A LITTLE MORE CONFIDENCE...WHILE BRINGING IN MVFR CIGS KEKN-KITH AND IFR TO KBGM-KAVP. COLD FRONT AND UNSTABLE AIR FRIDAY WILL CAUSE NEW THUNDERSTORMS TO DEVELOP FOR THE CENTRAL AND SOUTHERN TERMINALS AS WELL...THOUGH MAINLY AFTER 18Z FRIDAY. .OUTLOOK... FRI AFTN-FRI NGT...PERIODS OF MVFR/BRIEF IFR RESTRICTIONS IN SHOWERS/TSTMS...ESPECIALLY FRI. SAT-MON...MAINLY VFR...EXCEPT PERHAPS LINGERING MVFR CIG SAT MRG. MON NGT-TUE...POSSIBLE MVFR WITH -SHRA AROUND WARM FRONT. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...HEDEN/MLJ SHORT TERM...MLJ LONG TERM...MDP AVIATION...MDP
Hazardous weather outlook, May 3, 4:21 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 421 PM EDT THU MAY 3 2012 NYZ009-015>018-023-025-036-037-044>046-057-042030- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER- TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-DELAWARE- 421 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY THROUGH EARLY AFTERNOON. SOME OF THESE STORMS COULD APPROACH SEVERE LIMITS...WITH STRONG WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ022-024-055-056-062-PAZ038>040-043-044-047-048-072-042030- STEUBEN-CHEMUNG-TIOGA-BROOME-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 421 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW OF THESE STORMS COULD APPROACH SEVERE LIMITS...WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY IN THE AFTERNOON OR EARLY EVENING. SOME OF THESE STORMS COULD APPROACH SEVERE LIMITS...WITH STRONG WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
In the hours before
Local storm report, May 3, 8:02 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
802 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL COOPERS PLAINS 42.18N 77.15W
05/03/2012 E0.75 INCH STEUBEN NY PUBLIC
0730 PM HAIL MONTOUR FALLS 42.35N 76.85W
05/03/2012 M1.00 INCH SCHUYLER NY PUBLIC
0749 PM HAIL 1 W ITHACA 42.44N 76.52W
05/03/2012 M1.25 INCH TOMPKINS NY TRAINED SPOTTER
0759 PM HAIL NEWFIELD 42.37N 76.58W
05/03/2012 M1.25 INCH TOMPKINS NY PUBLIC
&&
EMGLocal storm report, May 3, 8:15 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
815 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL MONTOUR FALLS 42.35N 76.85W
05/03/2012 E0.88 INCH SCHUYLER NY PUBLIC
0742 PM HAIL HORSEHEADS 42.17N 76.83W
05/03/2012 M0.75 INCH CHEMUNG NY TRAINED SPOTTER
0758 PM HAIL NEWFIELD 42.37N 76.58W
05/03/2012 M1.00 INCH TOMPKINS NY TRAINED SPOTTER
0809 PM HAIL ITHACA 42.44N 76.50W
05/03/2012 M1.00 INCH TOMPKINS NY PUBLIC
0811 PM HAIL ITHACA 42.44N 76.50W
05/03/2012 M0.75 INCH TOMPKINS NY PUBLIC
0814 PM HAIL ITHACA 42.44N 76.50W
05/03/2012 E1.75 INCH TOMPKINS NY PUBLIC
&&
EMGLocal storm report, May 3, 8:20 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
820 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL NEWFIELD 42.37N 76.58W
05/03/2012 E2.75 INCH TOMPKINS NY PUBLIC
&&
EMGLocal storm report, May 3, 8:52 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
852 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL HORNELL 42.32N 77.66W
05/03/2012 E1.00 INCH STEUBEN NY PUBLIC
&&
EMGLocal storm report, May 3, 8:55 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
855 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL ITHACA 42.44N 76.50W
05/03/2012 M1.00 INCH TOMPKINS NY PUBLIC
0836 PM HAIL RICHFORD 42.35N 76.20W
05/03/2012 M1.00 INCH TIOGA NY PUBLIC
&&
EMGLocal storm report, May 3, 8:59 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
859 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL AVOCA 42.41N 77.42W
05/03/2012 M0.88 INCH STEUBEN NY PUBLIC
&&
EMGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:06 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 54 min |
| May 3, 8:40 PM EDT | Severe Thunderstorm Warning | BGM | Steuben, Yates | 50 min |
| May 3, 11:35 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 38 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.